MAUDE Adverse Event Report: ABBOTT MEDICAL TRIFECTA¿; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL TRIFECTA¿; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number TF-19A
Medical Device Problem Codes Incomplete Coaptation (2507); Patient-Device Incompatibility (2682); Device Stenosis (4066)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Dyspnea (1816)
Date of Event 05/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2015, a 19mm trifecta valve was implanted in the patient.On an unknown date in (b)(6) 2025, the patient visited the hospital due to suspected heart failure.The sizing of the annular dimensions of the native valve was 20mm.A coronary angiogram (cag) revealed stenosis in left anterior descending artery (lad) and right coronary artery (rca).Based on ultrasound examination, the blood flow velocity was noted to be high, therefore, the patient was also diagnosed with aortic stenosis.On (b)(6) 2025, a procedure was performed as the patient reported dyspnea on exertion.The valve was explanted and a new 19mm epic plus supra valve was implanted.A pannus was noted circumferentially on the outflow side of the explanted trifecta valve.Additionally, pannus was noted on inflow side, and the leaflet corresponding to the left coronary cusp (lcc) was completely calcified and immobile.The patient was reported stable.
 
Additional Manufacturer Narrative
Explant due to aortic valve stenosis, pannus formation, leaflet incomplete coaptation, and shortness of breath was reported.The device was returned to abbott for investigation and found all cusps to contain tears, calcification and fibrous thickening.There was fibrous pannus ingrowth noted.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The cause of the reported aortic valve stenosis and incomplete coaptation appears to be related to the patient condition (pannus formation, calcification, and fibrous thickening).However, the cause of the pannus and calcification formation could not be conclusively determined.The cause of the tear could not be conclusively determined.The reported hospitalization and surgical intervention were results of case-specific circumstances as the patient was admitted, the valve was explanted, and a replacement valve was implanted.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
TRIFECTA¿
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22167296
Report Number2135147-2025-03033
Device Sequence Number9209313
Product Code LWR
UDI-Device Identifier05414734052016
UDI-Public(01)05414734052016(17)170413
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/13/2017
Device Model NumberTF-19A
Device Catalogue NumberTF-19A
Device Lot NumberBR00002773
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Supplement Date Received by Manufacturer07/09/2025
Initial Report FDA Received Date06/09/2025
Supplement Report FDA Received Date07/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age79 YR
Patient SexFemale